Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 261, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 4, 2004, 5:14 PM CDT for Noxubee County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2004, 5:14 PM CDT (22:14 UTC)
- Expired
- Jul 4, 2004, 6:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Noxubee County, MS
The radar
The Columbus AFB radar (KGWX), 74 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 602 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 042214 SVRJAN MSC103-042300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 514 PM CDT SUN JUL 4 2004 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 600 PM CDT * AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING SEVERE THUNDERSTORM 9 MILES NORTH OF PRAIRIE POINT...OR ABOUT 15 MILES SOUTHEAST OF GOLDEN TRIANGLE AIRPORT...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR PRAIRIE POINT AT 515 PM CDT WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF NICKELS IS LIKELY WITH THIS STORM. LAT...LON 3330 8855 3320 8855 3312 8834 3329 8832 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:05 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jul 4, 3:05 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 305 PM CDT SUN JUL 4 2004 .SHORT TERM... WE ARE CURRENTLY MONITORING SCATTERED SHOWERS AND WEAK THUNDERSTORMS FORMING ALONG OUTFLOW/GRAVITY WAVE THAT EMANATED EARLIER IN THE DAY FROM THE MCS TRACKING EAST TO OUR NORTHWEST. THIS BOUNDARY IS RUNNING INTO AN ATMOSPHERE THAT IS WELL CAPPED BETWEEN 850 AND 750 MB SO CONVECTION IS HAVING A HARD TIME SUSTAINING ITSELF AFTER THE INITIAL STRONG FORCING SWINGS THROUGH. WE ARE A BIT MORE CONCERNED ABOUT THE GOLDEN TRIANGLE REGION AS THE SOUTHERN END OF THE MCS COLD POOL SHOULD BRUSH THIS REGION AND CONVERGENCE WILL BE MUCH STRONGER AND SUSTAINED. BUT EVEN HERE CONVECTION SHOULD BE MOSTLY OVER BY 00Z ALTHOUGH I WILL LEAVE MENTION OF 20 POPS IN ZONES FROM HERE SOUTH TO MERIDIAN. ALTHOUGH OUTFLOW TO THE SOUTH AND WEST WILL WEAKEN BY 00Z THERE WILL STILL BE A VERY SLIGHT CHANCE (10 POPS) OF A SHOWER OR STORM FIRING BEFORE SUNSET ALL ALONG AND JUST SOUTH OF THE I-20 CORRIDOR...BUT I WILL KEEP THIS OUT OF ZONES. AFTER THIS EVENING THE INFLUENCE OF OUTFLOW/BOUNDARIES SHOULD BE LESSENED TO THE POINT WHERE NO MORE CONVECTIVE DEVELOPMENT IS POSSIBLE. I AM SLIGHTLY CONCERNED ABOUT ANOTHER CONVECTIVE CLUSTER FORMING OVER ARKANSAS LATER TONIGHT...BUT FLOW ALOFT SHOULD VEER AROUND ENOUGH BY THEN TO ENSURE A MORE EASTWARD PROPAGATION TO ANY MCS (KEEPING IT WELL NORTH OF MY CWA). IN THE FINAL ZONE PACKAGE MAY SHOW SOME DEPARTURE TO THIS THINKING IF TRENDS IN PRECIPITATION CHANGE RADICALLY IN THE NEAR FUTURE. MONDAY...THE AFOREMENTION ATMOSPHERIC CAPPING WILL WEAKEN SOMEWHAT OVER MOST OF THE REGION...BUT SHOULD STILL BE ENOUGH OF A FORCE TO KEEP THE NORTHERN TWO-THIRDS OF THE CWA DRY. MEANWHILE...DEEPER MOISTURE AND STRONGER SOUTHERLY FLOW IN THE SOUTH SHOULD BRING AT LEAST ISOLATED SEA-BREEZE ACTIVITY INTO LOCATIONS ALONG THE HIGHWAY 84 CORRIDOR BY AFTERNOON. TEMPERATURES SHOULD AGAIN TOP OUT IN THE LOW 90S AS IT SEEMS THE VERY MOIST SKIN LAYER IN PLACE ACROSS THE ENTIRE CWA IS MAKING IT HARD FOR VERY WARM TEMPS ALOFT (20 C AT 850 MB) TO MAXIMIZE THEIR POTENTIAL AT THE SURFACE. TUESDAY...SOUTHWESTERLY FLOW WILL INCREASE AND TEMPERATURES FROM 700 TO 850 MB WILL DECREASE AS THE SOUTHERN FRINGE OF A DISTURBANCE IN THE WESTERLIES MAKES HEADWAY TOWARD THE MS RIVER. THESE DEVELOPMENTS SHOULD BE ENOUGH TO WARRANT MENTIONING AT LEAST ISOLATED AFTERNOON CONVECTION ALL ZONES WITH HIGHEST POPS (30S) IN THE EAST AND SOUTH DUE TO DEEPER MOISTURE AND THE SEABREEZE...RESPECTIVELY. MORE CLOUD COVER SHOULD ENSURE ALL AREAS ARE HELD TO THE LOW 90S AT MOST. .LONG TERM (WEDNESDAY THROUGH SUNDAY)... MODELS ARE BEGINNING TO SHOW A BIT MORE UNCERTAINTY CONCERNING THE POTENTIAL OF A NORTH TO SOUTH ORIENTED MID LEVEL SHEAR AXIS BEING A PROLONGED FIXTURE OVER THE MS RIVER VICINITY. IN FACT...OPERATIONAL GFS NOW HAS SUBSTANTIAL RIDGING BUILDING OVER THE SOUTH CENTRAL STATES AND SOUTHEAST BY NEXT WEEKEND. I STILL HAVE FAITH SOME SORT OF SHEAR AXIS WILL SET UP CLOSE ENOUGH TO THE CWA WEDNESDAY THROUGH FRIDAY TO NECESSITATE POPS ABOVE CLIMATOLOGY. I WENT HIGHEST POPS DURING THIS TIME FRAME OVER SOUTHERN ZONES WHERE SEABREEZE-RELATED OUTFLOW SHOULD BE A FACTOR. ANOTHER POSSIBLE WRENCH IN THE PLANS IS A FRONT DEPICTED BY THE 12Z ETA AND GFS THAT BISECTS OUR FORECAST AREAS BY THURSDAY. A FRONTAL PUSH THIS FAR SOUTH IN JULY IS QUITE CONTRARY TO CLIMATOLOGY SO I WILL COUNT ON THE BOUNDARY...AND THE SUBSEQUENT DRYING BEHIND THE FRONT...REMAINING NORTH OF OUR REGION THROUGHOUT THE PERIOD. NEVERTHELESS...ANY BOUNDARY INFRINGING SOUTH INTO OUR NECK OF THE WOODS WEDNESDAY AND THURSDAY WILL ENHANCE PRECIPITATION SO I LEANED ON HIGHEST POPS (40 TO 50 RANGE) THESE DAYS. KEPT TEMPERATURES NEAR SEASONAL NORMS ACROSS THE ENTIRE EXTENDED PERIOD BUT BUMPED UP HIGHS A FEW DEGREES (FIRMLY INTO THE LOWER 90S) BY NEXT WEEKEND...HEDGING TOWARDS THE BUILDING RIDGE SCENARIO OFFERED BY THE GFS. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 50
Hazardous weather outlook, Jul 4, 3:00 PM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT SUN JUL 04 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 052000- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 300 PM CDT SUN JUL 04 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND MONDAY... ...THUNDERSTORMS... SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND VERY EARLY THIS EVENING MAY PRODUCE WIND GUSTS TO 40 MPH IN NORTHEAST MISSISSIPPI TOWARD THE ALABAMA BORDER. THIS WILL BE MOST LIKELY IN THE COLUMBUS AREA. ...SEASONAL THREATS... HOT AND HUMID CONDITIONS SUNDAY AFTERNOON WILL RESULT IN HEAT INDEX VALUES OF 100 TO 105 DEGREES. HOWEVER...VALUES ARE NOT EXPECTED TO EXCEED 105 DEGREES IN MORE THAN A COUPLE OF LOCATIONS. THE HIGHEST VALUES ARE EXPECTED TO BE ALONG THE US HIGHWAY 82 CORRIDOR. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH SUNDAY EVENING...JULY 11. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jul 4, 5:12 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
512 PM CDT SUN JUL 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND GST CALEDONIA 33.68N 88.33W
07/04/2004 60 MPH LOWNDES MS TRAINED SPOTTER
0430 PM TSTM WND DMG CALEDONIA 33.68N 88.33W
07/04/2004 LOWNDES MS TRAINED SPOTTER
LARGE LIMBS DOWN.
&&
WILSONThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 4:23 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 37 min |
| Jul 4, 4:29 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 46 min |
| Jul 4, 5:16 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 44 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.